Get your Health question answered in 3 easy steps

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Developed white spots all over body. Diagnosed with fungal infection. Is there any permanent cure?

Answered by
Dr.
Dr. P V S Prasad

Dermatologist

Practicing since :1980

Answered : 254 Questions

default
Posted on Thu, 7 Feb 2013 in Skin Hair and Nails
Question: Hello Doctor

My wife has this tendency of developing white spots over upper part of her body which doctors have diagnosed as fungal infection. She takes treatment every year for 1 month or so but the spots again return next year. However, this time round the patches have not gone away completely even after prolonged treatment.

Please have a look at attached photos and advise us.

Regards
doctor
Answered by Dr. P V S Prasad 14 hours later
hi
Thanks for posting your query.
your wife has a very common and simple problem. It is tinea versicolor or pityriasis versicolor. it is a fungal infection. your doctor has given the right drug that is ketaconazole. If she gets once a year only you need not put her on prophylactic treatment. she may be treated when she gets the problem only.

Now, your problem is, she still has discoloration even after treatment. It is possible in all cases of tinea versicolor. basically the fungus destroys the cells which contribute to color that is melanocyte. As the cells are destroyed it gives rise to off white color. with treatment the fungus only dies. iIs sequelae the color change takes another three months to come back to normal.

what to do for this?
Mere sun exposure for five minutes per day will suffice to stimulate the color producing cells.

How to prevent recurrences?
she can take tab fluconazole 400 mg one tablet per month for one year, which has been found useful in patients with recurrences.
Along with this, weight reduction will also help out as it reduces the amount of sweating in the body as it reduces the surface area of skin.

I hope these simple instructions will definitely help as per my experiences

Have a good day
PVS Prasad
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication ,  

Recent questions on  Fluconazole

doctor1 MD

my scrotum became red and after some days it become paper like so i went to a octor who pescribed me fluconazole and lobate gm a anti fungal cream the infection has healed but the shin joined with the penis head is still red can u suggest me some remedies

doctor1 MD

i hav cuts on my prepuce jst immediately after mastubation.. and it fades away in 2 days.. shwed to a dermatologist he gave fluconazole 150mg single dose and ointment containing clotraimzole+beclomethazone.. its been 3 days now.. the cuts hav faded a little but its still present.. what should i do?

doctor1 MD

I had casual sex a month ago and a few days after felt the head of my penis burning as well as the part between testicles and anus (urethra?). Some days I felt a sensation like urine incontinency and sometimes i detect discharge which looks and feels very much like pre-semen, but I have found that that discharge is mostly after having sex or just an erection.

I consulted a general medician first and a uro-whatever doctor afterwards. The latter made tests for chlamydia (blood test), VIH, Sifilis, and another urine test (I already had one taken with the first sympthoms). Everything was negative/ok, just mucin was high both times. Now, the first doctor recommended a treatment of Ciprofloxacine with some red pills that made me pee orage color, both for a week. The second doctor gave me some 7 pills that were a mixture of Tinidazole (250 mg), Azitromicine (500 mg) and Fluconazole (37.5) and instructed me to buy 3 more for a total 5 days. Since I was not able to get that combined pill in local drugstore I bought last two separated and Metronidazole instead of Tinidazole. I finished the treatment. Pain has mainwhile relieved mostly, but I still see the discharge. Any suggestions?

doctor1 MD

Good day. I have noticed a strongish smell after urinating. The pharmacist said its either a fungal or bacterial infection. Diflucan was suggested, but that would only sort out a fungal infection not a bacterial?? i had been on antibiotics a while ago and my life is very stressful right now due to my mother being ill. In the past I would use Diflucan after antibiotics to get rid of the candida which antibiotics cause. NOw there is only a smell of the urine but no actual discharge.

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and they said that i have XXXXXXX otch and prescribed me an anti fungal cream but couldnt find it. I...

doctor1 MD

Hello doc my mother has some skin problem

doctor1 MD

I have a persistent yeast infection using fluconasole only takes it away for a day or two at the most. Sounds like nothing but is very uncomfortable. It was triggered when I was required to take 4 amoxicillin before a dental procedure after a knee...